Alert archive / Illinois / Areal Flood Warnings in 2015
Areal Flood Warning 2, NWS St. Louis, MO
NWS St. Louis, MO issued this areal flood warning at May 11, 2015, 8:58 AM CDT for 6 counties in Illinois. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 11, 2015, 8:58 AM CDT (13:58 UTC)
- Expired
- May 11, 2015, 3:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clinton County, IL, Madison County, IL, Monroe County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL
The radar
The St Louis radar (KLSX), 84 km from the middle of the area, began a volume at 13:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.0 hours before the alert went out and 380 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 347 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1481 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at May 11, 7:08 AM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, May 11, 7:08 AM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 708 AM CDT Mon May 11 2015 .SHORT TERM: (Through Late This Afternoon) ISSUED AT 337 AM CDT MON MAY 11 2015 Wound up and stacked up low centered over South Dakota is producing one final round of rain with embedded thunderstorms over the area. The trailing cold front stretches from just east of Kirksville to Moberly, to Sedalia and southwest to Springfield at 300 AM. Rain will end from west to east today as the front moves through and drier air filters in to the region from the northwest. Latest guidance suggests that the steady rain will be done before noon...perhaps as early as 900-1000 AM. Forecast soundings do continue to show 200-500 J/Kg of CAPE lingering in the afternoon along and east of the Mississippi and south of the I-70 corridor before the deeper dry air moves in. Cannot totally rule out some isolated showers or even a thunderstorm during the afternoon...primarily over southeast Missouri into south central Illinois, but feel the potential for any strong/severe storms is pretty low. Gradient winds look fairly strong this afternoon with sustained wind around 15-18kts and gusts perhaps up to 30kts. Should have some diurnal rise in temperatures today, though highs will likely be around 10-15 degrees cooler today than they were on Sunday. Carney .LONG TERM: (Tonight through Sunday) Issued at 337 AM CDT Mon May 11 2015 For Tuesday and Wednesday, NW flow initially will transition to a building RIDGE overhead from the southeast CONUS. The much drier column and lack of upper level disturbances or surface fronts during this period will give us a rare two-day dry period. Temps should actually be a bit below average with cool nighttime mins in the 40s, but did prefer the warmer MOS for daytime maxes with mainly low-mid 70s. The RIDGE aloft on Thursday will then gradually transition back to an active SW flow aloft pattern for next weekend. This period will begin right off with a strong upper level disturbance on Thursday that should mainly track to the W and N, and then eventually settle into something that looks very similar to what we are dealing with right now. Very hard to find any dry periods here or anything below Climo PoPs [25-30%] for that matter, given we are in the wettest month of the year, with a model preference for a favorable synoptic pattern of SW flow aloft and a surface frontal boundary in the vicinity for much of it. Temps will make a return back to above average for next weekend. TES && .AVIATION: (For the 12z TAFs through 12z Tuesday Morning) Issued at 641 AM CDT Mon May 11 2015 A large area of rain with a few embedded thunderstorms continues to move across the area. Pockets of MVFR ceilings/visibilities will continue to affect the area as the rain proceeds to the east at about 25kts. A cold front behind this area of rain is moving through central Missouri and west central Illinois. The front will be what ultimately brings the precipitation chances to the end as it moves through the area this morning into early afternoon. Some scattered MVFR ceilings are being reported just behind the front in central Missouri and west central Illinois, but expect these ceilings to rise to VFR by 13-14Z. Wind will increase behind the front his afternoon, especially in northeast Missouri and west central Illinois. Sustained west wind of 12-18kts with gusts to 30 are possible before sunset. Dry, VFR conditions are expected tonight into Tuesday Specifics for KSTL: Expect rain to clear Lambert within the next hour. A band of MVFR ceilings has developed within the last 60-90 minutes along and behind the cold front which will pass through Lambert later this morning. Think that these ceilings will lift to VFR range before they get to Lambert...but am not positive this will happen, so there may be a brief period of 2000-3000ft ceilings between 14-17Z this morning. Wind will increase from the west to 12-15kts with gusts to around 25kts this afternoon. Expect VFR conditions with diminishing wind this evening. Carney && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 11, 5:54 AM CDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 554 AM CDT MON MAY 11 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-121315- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 554 AM CDT MON MAY 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL CONTINUE TODAY...MAINLY DURING THE MORNING HOURS AND ESPECIALLY FOR THE SAINT LOUIS METRO AREA AND AREAS TO THE SOUTH AND EAST. ISOLATED STRONG STORMS ARE POSSIBLE...MAINLY DURING THE LATE MORNING AND EARLY AFTERNOON HOURS...FOR AN AREA NEAR AND EAST OF A LINE FROM SALEM ILLINOIS FARMINGTON MISSOURI. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS BEGINNING LATE WEDNESDAY NIGHT AND CONTINUING EACH DAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. TES
In the hours before
Local storm report, May 11, 6:57 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
657 AM CDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 AM HEAVY RAIN BECKEMEYER 38.61N 89.43W
05/11/2015 M2.70 INCH CLINTON IL TRAINED SPOTTER
RAINFALL TOTAL SINCE LAST EVENING. 5.30 INCHES SINCE
FRIDAY.
&&
GOSSELINNearby
Areal Flood Warnings in Illinois, 2015Every areal flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.